Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 3:28 PM CDT for Coles County, Cumberland County, Shelby County, Illinois. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- May 28, 2011, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Coles County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:34 PM CDT | HAIL 1.5 | 2 W Etna, IL | REPORT FROM LAKE MATTOON |
| May 28, 3:43 PM CDT | HAIL 1.5 | 2 W Etna, IL | REPORT FROM LAKE MATTOON. CORRECTED TIME. |
| May 28, 3:49 PM CDT | HAIL 0.5 | Etna, IL | MILE MARKER 181 ON INTERSTATE 57. |
| May 28, 3:59 PM CDT | HAIL 0.88 | 4 Se Lerna, IL | REPORTED AT LINCOLN LOG CABIN STATE HISTORIC SITE. |
| May 28, 4:04 PM CDT | HAIL 1.75 | Charleston, IL | PUBLIC REPORT |
| May 28, 4:08 PM CDT | HAIL 1 | 1 S Charleston, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WUUS53 KILX 282028 SVRILX ILC029-035-173-282115- /O.NEW.KILX.SV.W.0128.110528T2028Z-110528T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 328 PM CDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS... NORTHERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS... SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS... * UNTIL 415 PM CDT. * AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF COWDEN...OR 7 MILES SOUTH OF SHELBYVILLE...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... TOLEDO...CHARLESTON...STEWARDSON...NEOGA...LERNA...JANESVILLE... STRASBURG...TROWBRIDGE...PARADISE...ETNA...TRILLA...COLES COUNTY AIRPORT AND FOX RIDGE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3922 8879 3936 8886 3954 8809 3928 8809 TIME...MOT...LOC 2028Z 259DEG 43KT 3932 8871 WIND...HAIL <50MPH 1.75IN $$ GEELHART
6 follow-up statements
214 WWUS53 KILX 282035 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT SAT MAY 28 2011 ILC029-035-173-282115- /O.CON.KILX.SV.W.0128.000000T0000Z-110528T2115Z/ SHELBY IL-COLES IL-CUMBERLAND IL- 335 PM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CUMBERLAND...SOUTHERN COLES AND EAST CENTRAL SHELBY COUNTIES UNTIL 415 PM CDT... AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STEWARDSON...OR 10 MILES SOUTHEAST OF SHELBYVILLE...MOVING EAST AT 50 MPH. THIS STORM HAS BEEN PRODUCING HAIL OF QUARTER TO GOLFBALL SIZE ACROSS SOUTHERN SHELBY COUNTY. LOCATIONS IMPACTED INCLUDE... TOLEDO...CHARLESTON...NEOGA...LERNA...JANESVILLE...TROWBRIDGE... PARADISE...ETNA...TRILLA...COLES COUNTY AIRPORT AND FOX RIDGE STATE PARK. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 172 AND 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3924 8863 3939 8874 3954 8809 3928 8809 TIME...MOT...LOC 2034Z 259DEG 43KT 3933 8862 WIND...HAIL <50MPH 1.75IN $$ GEELHART
128 WWUS53 KILX 282043 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 343 PM CDT SAT MAY 28 2011 ILC029-035-173-282115- /O.CON.KILX.SV.W.0128.000000T0000Z-110528T2115Z/ SHELBY IL-COLES IL-CUMBERLAND IL- 343 PM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CUMBERLAND...SOUTHERN COLES AND EAST CENTRAL SHELBY COUNTIES UNTIL 415 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF NEOGA...OR 11 MILES SOUTHWEST OF MATTOON...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... CHARLESTON...LERNA...JANESVILLE...PARADISE...ETNA...TRILLA...COLES COUNTY AIRPORT AND FOX RIDGE STATE PARK. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 173 AND 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3927 8851 3940 8861 3954 8809 3928 8809 TIME...MOT...LOC 2043Z 254DEG 44KT 3937 8848 WIND...HAIL <50MPH 1.75IN $$ GEELHART
959
WWUS53 KILX 282049
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT SAT MAY 28 2011
ILC173-282058-
/O.CAN.KILX.SV.W.0128.000000T0000Z-110528T2115Z/
SHELBY IL-
349 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3930 8809 3930 8846 3941 8847 3944 8847
3954 8809
TIME...MOT...LOC 2048Z 254DEG 44KT 3938 8840
$$
ILC029-035-282115-
/O.CON.KILX.SV.W.0128.000000T0000Z-110528T2115Z/
COLES IL-CUMBERLAND IL-
349 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CUMBERLAND AND SOUTHERN COLES COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED NEAR ETNA...OR 8 MILES SOUTHWEST OF MATTOON...MOVING EAST AT
50 MPH. PING PONG BALL SIZE HAIL WAS REPORTED AT LAKE MATTOON
FROM THIS STORM AT 334 PM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...LERNA...JANESVILLE...TRILLA...COLES COUNTY AIRPORT AND
FOX RIDGE STATE PARK.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 176 AND 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3930 8809 3930 8846 3941 8847 3944 8847
3954 8809
TIME...MOT...LOC 2048Z 254DEG 44KT 3938 8840
WIND...HAIL <50MPH 1.50IN
$$
GEELHART123
WWUS53 KILX 282055
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT SAT MAY 28 2011
ILC029-035-282115-
/O.CON.KILX.SV.W.0128.000000T0000Z-110528T2115Z/
COLES IL-CUMBERLAND IL-
355 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CUMBERLAND AND SOUTHERN COLES COUNTIES UNTIL 415 PM CDT...
AT 350 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED NEAR LERNA...OR 6 MILES SOUTH OF MATTOON...MOVING EAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON AND FOX RIDGE STATE PARK.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 181 AND 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3933 8834 3940 8844 3945 8844 3954 8809
3933 8809
TIME...MOT...LOC 2055Z 248DEG 44KT 3942 8826
WIND...HAIL <50MPH 1.50IN
$$
GEELHART822 WWUS53 KILX 282103 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 403 PM CDT SAT MAY 28 2011 ILC035-282113- /O.CAN.KILX.SV.W.0128.000000T0000Z-110528T2115Z/ CUMBERLAND IL- 403 PM CDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CUMBERLAND COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3938 8824 3948 8833 3954 8809 3938 8809 TIME...MOT...LOC 2103Z 251DEG 39KT 3943 8815 $$ ILC029-282115- /O.CON.KILX.SV.W.0128.000000T0000Z-110528T2115Z/ COLES IL- 403 PM CDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL COLES COUNTY UNTIL 415 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTH OF CHARLESTON...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN COLES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3938 8824 3948 8833 3954 8809 3938 8809 TIME...MOT...LOC 2103Z 251DEG 39KT 3943 8815 WIND...HAIL <50MPH 1.50IN $$ GEELHART
185 WWUS53 KILX 282116 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 416 PM CDT SAT MAY 28 2011 ILC029-282125- /O.EXP.KILX.SV.W.0128.000000T0000Z-110528T2115Z/ COLES IL- 416 PM CDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLES COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COLES COUNTY UNTIL 445 PM. LAT...LON 3938 8824 3948 8833 3954 8809 3938 8809 TIME...MOT...LOC 2103Z 251DEG 39KT 3943 8815 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:37 PM CDT, 51 minutes earlier.
Area forecast discussion, May 28, 2:37 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT SAT MAY 28 2011 .DISCUSSION... ISSUED 220 PM CDT SAT MAY 28 2011 SHORT TERM...TONIGHT THROUGH TUESDAY MAIN FORECAST CONCERN CONTINUES TO BE COVERAGE OF CONVECTION TONIGHT NORTH OF THE WARM FRONT...AND ITS AFFECT ON HOW FAR NORTH THE BOUNDARY WILL PUSH ON SUNDAY. WARM FRONT AS OF 18Z WAS LOCATED ALONG THE MISSOURI/ARKANSAS BORDER WITH SCATTERED CONVECTION OCCURRING OVER EASTERN MISSOURI INTO CENTRAL ILLINOIS. EXPECT THESE CONDITIONS TO CONTINUE THROUGH THE OVERNIGHT HOURS AS THE WARM FRONT LIFTS NORTHWARD TOWARDS THE AREA. SOUNDINGS SHOWING SOME DECENT ELEVATED INSTABILITY PRESENT MOST AREAS TONIGHT WITH MOST UNSTABLE CAPES OF 1500-2000 J/KG ALONG WITH 0-6KM BULK SHEARS OF 50-60 KTS. MODELS ALSO DEPICTING PRECIP WATER VALUES OF 1.75 INCHES OVERNIGHT WITH THE LOW LEVEL JET AXIS ORIENTATED SW TO NE INTO CENTRAL IL. SOME OF THE STRONGER UPDRAFTS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS...ALONG WITH TORRENTIAL RAINFALL WITH THE HIGHEST POPS ALONG AND NORTH OF INTERSTATE 72. THE AMOUNT OF COVERAGE AND INTENSITY OF THE OVERNIGHT CONVECTION WILL HAVE A SIGNIFICANT IMPACT AS TO HOW FAR NORTH THE WARM FRONT IS ABLE TO GET SUNDAY MRNG. WILL SPREAD AT LEAST CHANCE POPS FURTHER SOUTH DURING THE MORNING HOURS TO ACCOUNT FOR A SLOWER NORTHWARD TRACK TO THE WARM FRONT. ALL MODELS BUILD THE UPPER LEVEL RIDGE NORTHWARD LATER TOMORROW AS A STRONG UPPER LEVEL TROF SETTLES INTO THE WESTERN PORTION OF THE COUNTRY. THIS SHOULD CONTINUE TO EDGE THE WARM FRONT NORTH OUT OF OUR AREA...TAKING ANY LINGER RAIN CHANCES WITH IT BY AFTERNOON. AFTER THAT...VERY WARM WEATHER TO HOLD FOR THE REMAINDER OF THE FORECAST PERIOD WITH DAYTIME HIGHS SUNDAY IN THE MID TO UPPER 80S NORTH AND CENTRAL...TO THE LOWER 90S SOUTHEAST. EVERYONE SHOULD BE 90 DEGREES OR WARMER ON MONDAY. SHORTWAVE ENERGY FORECAST TO PUSH NE AROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE WILL DRAG A COLD FRONT ACROSS THE MISSOURI VALLEY LATE MONDAY/MONDAY NIGHT...AND THEN APPROACH THE AREA ON TUESDAY. WILL CONTINUE TO KEEP LOW CHANCE POPS ALONG THE BOUNDARY TUESDAY INTO TUESDAY NIGHT BUT LATEST ECMWF CONTINUES TO INDICATE MEAGER CONVERGENCE ALONG FRONT SO ABOUT THE ONLY THING GOING FOR IT IS THE FACT THE FRONT IS MOVING THRU DURING PEAK HEATING TIME. LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS SUGGEST UPPER LEVEL RIDGE TO SLOWLY PUSH WESTWARD WITH TIME DURING THIS PERIOD WHICH WOULD PUT AT LEAST OUR NORTHERN COUNTIES IN MORE OF A NWLY FLOW AND PRONE TO MCS ACTIVITY. LATEST ECMWF IS THE SLOWEST IN RETROGRADING THE UPPER RIDGE TO THE WEST AND AS A RESULT...NOT SHOWING MUCH OF A CHANCE FOR CONVECTION IN OUR AREA UNTIL LATE THU AND AGAIN OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL DURING THIS PERIOD. SMITH && .AVIATION... ISSUED 1226 PM CDT SAT MAY 28 2011 CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC. WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT. CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM FRONT PUSHING OUT OF THE AREA. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 11:43 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SAT MAY 28 2011 ILZ027>031-036-037-040-041-047-049-050-291100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH INTO THE SOUTHERN GREAT LAKES BY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER MIDNIGHT. ILZ038-042-043-048-051>053-061-291100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ044>046-054>057-291100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL SUBSIDE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER MIDNIGHT. ILZ062-063-066>068-071>073-291100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1143 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY SEVERE WEATHER THREAT WILL BE NORTH OF I-70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY BY SUNDAY NIGHT. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GEELHART
In the hours before
Local storm report, May 28, 2:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL WINCHESTER 39.63N 90.46W
05/28/2011 E0.88 INCH SCOTT IL TRAINED SPOTTER
0155 PM HAIL 2 E JACKSONVILLE 39.73N 90.20W
05/28/2011 M1.75 INCH MORGAN IL CO-OP OBSERVER
0227 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL MESONET
REPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR
THE MALL
0232 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.75 INCH SANGAMON IL TRAINED SPOTTER
NORTHWEST SIDE OF SPRINGFIELD
0235 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.50 INCH SANGAMON IL TRAINED SPOTTER
OCCURRED ON NORTH SIDE OF SPRINGFIELD.
&&
BOUSLEYLocal storm report, May 28, 2:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL TRAINED SPOTTER
OCCURRED AT 1424 S. 2ND ST.
0237 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.25 INCH SANGAMON IL CO-OP OBSERVER
3 MILES EAST SOUTHEAST OF SPRINGFIELD CAPITAL AIRPORT.
0240 PM HAIL 2 W RIVERTON 39.85N 89.58W
05/28/2011 E0.75 INCH SANGAMON IL MESONET
1/2 INCH TO 3/4 INCH HAIL REPORTED.
&&
BOUSLEYLocal storm report, May 28, 3:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL TOULON 41.09N 89.86W
05/28/2011 E0.88 INCH STARK IL PUBLIC
0307 PM HAIL KNOXVILLE 40.91N 90.29W
05/28/2011 E0.50 INCH KNOX IL LAW ENFORCEMENT
0307 PM HAIL 2 SSW TALLULA 39.92N 89.95W
05/28/2011 E0.88 INCH MENARD IL STORM CHASER
&&
BOUSLEYSpecial weather statement, May 28, 3:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT MAY 28 2011 ILZ042-048-051-282100- LOGAN-MENARD-SANGAMON- 309 PM CDT SAT MAY 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON...SOUTHERN LOGAN AND SOUTHERN MENARD COUNTIES UNTIL 400 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANT PLAINS...OR 15 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATHENS... WILLIAMSVILLE... ELKHART... MIDDLETOWN... LINCOLN... MOUNT PULASKI... OTHER LOCATIONS AFFECTED INCLUDE...SALISBURY...LINCOLNS NEW SALEM... CANTRALL...SWEETWATER...FANCY PRAIRIE AND BROADWELL. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4021 8935 4000 8923 3984 8985 3997 8997 TIME...MOT...LOC 2009Z 248DEG 50KT 3994 8979 GEELHART
Local storm report, May 28, 3:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL WINCHESTER 39.63N 90.46W
05/28/2011 E0.88 INCH SCOTT IL TRAINED SPOTTER
0155 PM HAIL 2 E JACKSONVILLE 39.73N 90.20W
05/28/2011 M1.75 INCH MORGAN IL CO-OP OBSERVER
0227 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL MESONET
REPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR
THE MALL
0230 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.00 INCH SANGAMON IL TRAINED SPOTTER
OCCURRED AT 1424 S. 2ND ST.
0232 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.75 INCH SANGAMON IL TRAINED SPOTTER
NORTHWEST SIDE OF SPRINGFIELD
0235 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.50 INCH SANGAMON IL TRAINED SPOTTER
OCCURRED ON NORTH SIDE OF SPRINGFIELD.
0237 PM HAIL SPRINGFIELD 39.78N 89.64W
05/28/2011 E1.25 INCH SANGAMON IL CO-OP OBSERVER
3 MILES EAST SOUTHEAST OF SPRINGFIELD CAPITAL AIRPORT.
0240 PM HAIL 2 W RIVERTON 39.85N 89.58W
05/28/2011 E0.75 INCH SANGAMON IL MESONET
1/2 INCH TO 3/4 INCH HAIL REPORTED.
0254 PM HAIL TOULON 41.09N 89.86W
05/28/2011 E0.88 INCH STARK IL PUBLIC
0307 PM HAIL 2 SSW TALLULA 39.92N 89.95W
05/28/2011 E0.88 INCH MENARD IL STORM CHASER
0307 PM HAIL KNOXVILLE 40.91N 90.29W
05/28/2011 E0.50 INCH KNOX IL LAW ENFORCEMENT
&&
BOUSLEYLocal storm report, May 28, 3:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL OCONEE 39.29N 89.11W
05/28/2011 E1.00 INCH SHELBY IL TRAINED SPOTTER
0310 PM HAIL TOWER HILL 39.39N 88.96W
05/28/2011 E1.00 INCH SHELBY IL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED JUST SOUTH OF TOWER HILL
&&
BOUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:25 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 65 min |
| May 28, 1:28 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 62 min |
| May 28, 1:47 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 43 min |
| May 28, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 38 min |
| May 28, 2:02 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, Macon, Sangamon | 43 min |
| May 28, 2:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Piatt | 35 min |
| May 28, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 33 min |
| May 28, 2:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 64 min |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, Moultrie, Piatt | 46 min |
| May 28, 2:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 44 min |
| May 28, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 31 min |
| May 28, 3:09 PM CDT | Special Weather Statement | ILX | Logan, Menard | 51 min |
| May 28, 3:34 PM CDT | Special Weather Statement | ILX | Douglas | 56 min |
| May 28, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 35 min |
| May 28, 3:58 PM CDT | Special Weather Statement | ILX | Stark | 62 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 38 min |
| May 28, 4:21 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 19 min |
| May 28, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 17 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.